MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL VANTAGE ARC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENT AB LEKSELL VANTAGE ARC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1055007
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During an internal check of a leksell vantage stereotactic arc system it was discovered that a faulty locking piece of the instrument carrier did not meet the requirement of locking force to the arc.In systems with the faulty locking piece there is a risk that the instrument carrier is insufficiently locked even after tightening the knob firmly.The instrument carrier may in some instances be moved along the arc when forces below the specified requirement are applied, which may lead to an instrument introduced into the brain moving out of the planned trajectory and may cause injury.The root cause has been found to be a manufacturing error on an inner radius of the locking piece.The part has been manufactured out of specification.An important field safety notice (b)(4) will be sent to all affected customers on (b)(6) 2020.Replacement of faulty carriers is estimated to be released (b)(6) 2020.
 
Event or Problem Description
During an internal inspection of two vantage arc systems, it was found that the arc carrier was unable to lock securely.

Brand Name
LEKSELL VANTAGE ARC SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW  SE103 93
MDR Report Key9872404
Report Number9612186-2020-00003
Device Sequence Number13573352
Product Code HAW
UDI-Device Identifier07340048304887
UDI-Public07340048304887
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K190887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number1055007
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1